MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, after implantation of iol noticed scratch on iol.Lens was explanted in a initial procedure lens cutters was used to removed the iol.The procedure was completed with another iol.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on the lens.The optic was cut in half (typical of a removal).Only half of the lens was returned.The lens was cleaned with klrp.A small scratch was observed in the center of the optic.A small crack was also observed near optic edge.No other damage was observed.Product history records were reviewed and documentation indicated the product met release criteria.The account indicated the use of a non-qualified cartridge with an unspecified viscoelastic.It is unknown if a qualified viscoelastic was used.The company lens model is only qualified for use in the company ii (b) and iii (c) cartridges.The account indicated the use of a handpiece which is qualified for use with this lens, with the use of qualified lens/cartridge combinations.The root cause for the reported scratch is most likely related to a failure to follow the ifu.The account used a non-qualified cartridge.The company lens model is only qualified for use in the company ii (b) and iii (c) cartridges.The ifu (instructions for use) instructs: company foldable iols(intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19656030
Report Number1119421-2024-01246
Device Sequence Number6745608
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public(01)00380652555814(17)280916(11)230919(10)15714678(21)15714678028
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number15714678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age71 YR
Patient SexFemale